Posted by sailpappy (18.104.22.168) on February 01, 2002 at 21:52:20:
In Reply to: Question for Prednisone users.. posted by Karen Sophia on February 01, 2002 at 13:07:13:
I was talking about really long term therapy, my V.A. Neuro had me start on 10 day pack the when that didn't help he upped the dosage and upped the dosage and upped the dosage untill I had been on a mega dose for around 5 months, I went from 165lbs. to 235lbs. and finally realized it was the medication that was causing the appitite, changed my diet and started tapering off the meds, it took 2 1/2 months to stop taking it under my ENT's direction. Never even slowwed the attacks, and I think is what caused them to esculate upward in frequency. Long term use causes Moon Face, Brittle Bones, Diabeties,Balding, Osteo problems and a host of long term side affects, but again "Long Term Use" is the key to these problems, prednisone being a steroid floods your system with synthetic adrenaline and causes your adrenaline gland to shut down, adrenaline is the fuel that drives your heart muscle and in this fact lies the reason that you can't just stop taking it, your body has to slowly reduce the adrenalineace and wait for the gland to start producing your normal levels. So stopping suddenly would cause Heart Failure!
It did take me a long time to lose the weight I gained ,but that all has to do with your own life style and activity level. Short term 10 day packets aren't what I meant when I mentioned all that stuff about weight gain and the LONG TERM side affects, so don't worry too much about a 10 day packet or 2, you should be OK! Pappy
Post a Followup